Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Child shows signs of anger, irritability, has frequent cold and running nose, suffers with anemia. Irritability due to cold or psychiatric issues?

This is Dr.Balaji from hyderabad .My baby girl aged 3 years is having problem of irrritability,anger and aggressive behavioural episodes of few minutes duration since 4-5 months and we consulted child psychiatrist he prescribed risperidone drops for 1 1/2 months.she is also having recurrrentepisodes of cold n running nose we are confused whether nasal irritaion is causing irritability or its a psychiatric problem? she is also having normocytic hypochromic anemia .we are not able to arrive at specific diagnosis
Asked On : Sun, 30 Sep 2012
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician 's  Response
Normocytic hypochromic anemia is not a tenable combination, Dr. Balaji. Chronic disease can cause normochromic, normocytic anemia. What is the exact MCV? I am sure this is nutritional anemia, most probably due to iron deficiency. You may consider iron therapy AFTER her acute cold etc has improved.

Viral coryza and pharyngitis are common illnesses among toddlers, and can cause more irritability than one can imagine. Psychiatric problems can cause aggression, anger, etc. but not irritability, which I assume means that she is not playful, cries easily when her demands are not immediately satisfied, and inconsolable at times. In such cases, the thing to do would be to continue loving and nurturing her as before, and wait for the acute symptoms to wear down.

Continue Risperidone.

-Dr. Taher
Answered: Sun, 30 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor